After I ate something, I am getting a feeling (maybe real) that something is stuck in my throat. I drank a lot of water, but it is still there. Why?
Welcome to icliniq.com.
1) Generally, small pieces of food stuck in the throat will dissolve on their own by being exposed to saliva from mouth. You can wait for this to happen if the symptom is not troublesome. Chewing gums or lozenges increase salivary production.
2) Since the symptom is persisting even after drinking a lot of water, try to initiate the gag reflex. To do this tickle the back of your mouth where the soft palate ends with your finger. This reverses the process of normal swallowing and helps to regurgitate food stuck in esophagus back towards the mouth.
3) If the feeling persists and if it is without any irritation or pain, it may be a false sensation called globus hystericus. This is due to the stretching effect of the muscles of the esophagus while swallowing a large bolus of food. But to confirm whether the feeling is false, you need to visit a hospital and get an endoscopy done.
4) If there is a lot of irritation or pain, you need to go to the hospital and have it removed by an endoscope. An endoscope is a long, thin camera using which doctor can see the piece of food which is stuck and remove it.
Was this answer helpful?|
Query: Hello doctor, My friend is 30 years old. She had a neck schwannoma tumor, and that was completely removed by surgery. Post surgery, my friend could not eat or drink anything. Her voice was hoarse as well. ENT doctor followed up her and noted that her right vocal chord was paralyzed, but not the lef... Read Full »
Query: Hello doctor, I had unprotected sex with an unknown woman hardly for a minute about a month back. After about four days, I got cold and a kind of sore throat, but not exactly sore throat. I got tested for HIV after 15 days and it came back negative. Now, for the past one week, I have a feeling of so... Read Full »
Query: Hello doctor,I had a staphylococcus infection for about six months it is a nerve bacteria. I lost long hydration it is only returned to about the five-minute level one reason I believe was I was on Soviclor tablets. I went off the pills after they were outgassing medication through my lungs, and the... Read Full »
Ask your health query to a doctor online?Ask an ENT Otolaryngologist Now